MAUDE Adverse Event Report: BIOMET 3I DO NOT USE - CERTAIN® PREVAIL® IMPLANT 4/5/4 X 11.5MM; DENTAL IMPLANT

BIOMET 3I DO NOT USE - CERTAIN® PREVAIL® IMPLANT 4/5/4 X 11.5MM; DENTAL IMPLANT
Model Number IIOS4511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Weight unknown / not provided.Expiration date # unknown / not provided.
 
Event or Problem Description
It was reported that implant was removed due to bone loss facially & dehiscence.Per indicated no injury to patient.Surgical intervention necessary.Patient will have to return to retreat.No delay in procedure.
 
Additional Manufacturer Narrative
Similar complaints for bone loss related problems have been previously investigated.Refer to attached summary investigation.Visual and dimensional evaluations of the previously returned product have not identified or suggested manufacturing non-conformances.Furthermore, the probability of manufacturing or design defects that might lead to bone loss escaping the available detections is remote and almost nonexistent.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming product.Additionally, all device history record reviews verified that each implant was sterilized per procedure for every device.All complaint data used for the summary investigation was found to be conforming and did not meet capa/hhe/d/ie escalation.Therefore, there were no complaints which confirmed a manufacturing or design related issue that did or could cause or contribute to the reported event.Dhr review was completed for the subject lot number.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number for a similar event and no other complaint was identified.Based on the summary investigation, no malfunction occurred upon investigation and no association between the dental implant and bone loss was found that can explain these events.Therefore, the reported event remains non-verifiable as it is a medical condition.The following sections have been updated: g7: checked "follow-up" h2: checked follow-up type.H3: changed "no" to "yes".
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DO NOT USE - CERTAIN® PREVAIL® IMPLANT 4/5/4 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9918250
Report Number0001038806-2020-00609
Device Sequence Number701571
Product Code DZE
UDI-Device Identifier00844868005858
UDI-Public(01)00844868005858(17)150518(10)956546(241)IIOS4511
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/18/2015
Device Model NumberIIOS4511
Device Catalogue NumberIIOS4511
Device Lot Number956546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR